Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 13, 2021, 4:30 AM CDT for Butler County, Greenwood County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 4:30 AM CDT (09:30 UTC)
- Expired
- Aug 13, 2021, 5:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.00 in
- Wind
- 50
Counties Butler County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
832
WWUS83 KICT 130930
SPSICT
Special Weather Statement
National Weather Service Wichita KS
430 AM CDT Fri Aug 13 2021
KSZ069-070-094-131000-
Butler KS-Greenwood KS-Elk KS-
430 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of northern Elk, Butler
and southern Greenwood Counties through 500 AM CDT...
At 429 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fall River to Latham to Whitewater. These
storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and torrential rainfall rates.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Andover, Augusta, Rose Hill, Eureka, Douglass, Towanda,
Benton, Whitewater, Leon, Potwin, Severy, Elbing, Fall River, Latham,
Rosalia, Climax, Eureka City Lake, Santa Fe Lake and El Dorado State
Park.
This includes Interstate 35 between Mile Markers 56 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3748 9714 3808 9715 3792 9650 3794 9596
3748 9596
TIME...MOT...LOC 0929Z 090DEG 1KT 3761 9596 3754 9666 3799 9715
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:56 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 13, 2:56 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Wichita KS 256 AM CDT Fri Aug 13 2021 .SHORT TERM...(Today through Sunday night) Issued at 255 AM CDT Fri Aug 13 2021 A rather challenging forecast for the short term as far as temperatures and convection. Max temps for today will be highly dependent on the amount of convective debris left behind from the showers and thunderstorms last night. The short range CAMS are having a terrible time resolving the convection as they do not do well with weak steering currents and high PW (1.5-2 inches) across the region which is well above normal. As such, temperatures could vary a decent amount today across the CWA and will be highly dependent cloud cover and where convective redevelopment occurs. The NAM families are by far the most bullish on the convection this afternoon. The GFS/ECMWF are not as excited and keep the bulk of the convection to the east of the CWA but do keep a decent chance in the region. Considering these differences, think areas along and east of I-135 will have the best chance for convective redevelopment. The redevelopment is expected to be initiated by the front which should come through the region during the afternoon and into evening. So could see temperatures a little cooler in the eastern half of the CWA. Saturday and Sunday, the front will start push off to the south and some CAA in the low to mid levels will take over. Temperatures will take a dip and are likely to be a little below normal for this time of year. Smoke from the wild fires along the west coast looks to remain minimal through the short term. As such, temps are likely to reach their full potential through Sunday. High pressure and some weak subsidence should keep the precipitation chances down but can't rule precipitation out completely. Saturday looks to have the better chance for rain than Sunday as there looks to be some residual forcing in the region to keep convection festering. The GFS ensemble families continue to keep some festering convection in the central and western portions of the CWA while the NAM/Canadian/ECMWF families clear the region out. Leaned toward that solution this time out as it makes more sense with the current pattern. Metzger .LONG TERM...(Monday through Thursday) Issued at 255 AM CDT Fri Aug 13 2021 The extended range looks to quiet down for the beginning of next week with some scattered showers and thunderstorms possible. Confidence in the extended range is rather low as the ensemble families don't agree on solution. Temperatures do look to remain a little below normal for this time of year through the extended range. The precipitation forecast for this period is very difficult. The GFS ensemble families are in stark contrast to the ECMWF families. The GFS is slower with the next frontal system for the end of the week while the ECMWF starting bring this activity in by Wednesday. Both solutions do point to a decent rain event but confidence for this is very low due to the differences in the ensemble families. Temperatures are likely to drop back below normal though for the end of next week. Metzger && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1117 PM CDT Thu Aug 12 2021 Main concern thru 12Z will be showers and thunderstorms area wide. Showers and thunderstorms are sliding southward along an outflow boundary exiting central Kansas (KRSL, KSLN, KGBD) and into south-central Kansas (KHUT, KICT). This is reflected in TAFs through 12Z with either vcts or tempo tsra. A wind shift is associated with the outflow boundary switching southerly winds to north-north westerly. Meanwhile, for KCNU, a complex of storms is slowly moving southwestward out of Missouri. While tempo tsra has been left out for now, this will likely have to amended when timing becomes more certain. Amendments may be necessary for any TAF in this period given erratic and uncertain storms motions. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 88 69 87 66 / 30 40 50 20 Hutchinson 87 67 87 65 / 30 40 40 20 Newton 86 67 85 65 / 30 40 40 20 ElDorado 87 68 86 66 / 30 40 40 20 Winfield-KWLD 90 69 88 67 / 40 50 60 20 Russell 83 63 85 64 / 40 40 40 20 Great Bend 83 64 85 64 / 40 40 40 20 Salina 84 67 85 65 / 40 30 20 20 McPherson 85 66 84 64 / 40 40 30 20 Coffeyville 90 70 88 67 / 50 40 60 20 Chanute 86 70 86 67 / 50 30 30 20 Iola 85 69 85 66 / 50 30 20 20 Parsons-KPPF 89 70 87 67 / 50 30 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Metzger LONG TERM...Metzger AVIATION...JC
Hazardous weather outlook, Aug 13, 3:46 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 346 AM CDT Fri Aug 13 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 346 AM CDT Fri Aug 13 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered storms will affect much of the area today. The strongest thunderstorms could produce nickel size hail, wind gusts up to 55 mph, and locally heavy rainfall with some flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A continued risk of scattered thunderstorms is possible for Saturday and Sunday. The strongest thunderstorms could produce dime size hail and wind gusts up to 60 mph. Intense rainfall rates and minor flooding may occur as well. Thunderstorms will again become a possibility for much of next week. Intensity and areal coverage of this activity is question at this time. At this time, severe weather does not look likely but this could change as new model runs come in. Stay tuned for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 12, 11:19 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Wichita KS
1119 PM CDT Thu Aug 12 2021
KSZ051-052-130445-
McPherson KS-Marion KS-
1119 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern
McPherson and southwestern Marion Counties through 1145 PM CDT...
At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goessel, or 8 miles southwest of Hillsboro. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hillsboro, Peabody, Canton, Goessel, Lehigh and Marion Lake.
This includes Interstate 135 between Mile Markers 43 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3841 9712 3817 9710 3817 9715 3818 9716
3817 9750 3839 9752
TIME...MOT...LOC 0419Z 237DEG 3KT 3826 9731
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LAWSONSpecial weather statement, Aug 12, 11:50 PM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Wichita KS
1150 PM CDT Thu Aug 12 2021
KSZ051-052-068-130515-
McPherson KS-Harvey KS-Marion KS-
1150 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern
McPherson, northeastern Harvey and southwestern Marion Counties
through 1215 AM CDT...
At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goessel, or 8 miles northeast of Moundridge. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hesston, Hillsboro, Moundridge, Peabody, Galva, Canton, Goessel,
Walton, Lehigh and Marion Lake.
This includes Interstate 135 between Mile Markers 38 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3844 9716 3813 9708 3810 9720 3813 9758
3842 9761
TIME...MOT...LOC 0450Z 103DEG 2KT 3826 9737
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LAWSONSpecial weather statement, Aug 13, 2:22 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Wichita KS
222 AM CDT Fri Aug 13 2021
KSZ070-130745-
Greenwood KS-
222 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of northern Greenwood
County through 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emporia to just north of Eureka. Movement
was slowly east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail along with
torrential rainfall rates.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Hamilton, Virgil, Eureka City Lake, Thrall and
Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3780 9596 3779 9643 3809 9639 3809 9636
3817 9636 3817 9596
TIME...MOT...LOC 0720Z 268DEG 7KT 3837 9624 3781 9635
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 13, 3:16 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wichita KS
316 AM CDT Fri Aug 13 2021
KSZ070-130845-
Greenwood KS-
316 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of Greenwood County
through 345 AM CDT...
At 316 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to 7 miles south of Eureka.
Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eureka, Madison, Hamilton, Climax, Virgil, Eureka City Lake, Fall
River Lake, Thrall, Eureka Airport, Fall River State Park and Cross
Timbers State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3767 9641 3809 9640 3809 9636 3817 9636
3817 9596 3762 9596
TIME...MOT...LOC 0816Z 319DEG 12KT 3810 9620 3772 9631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 13, 3:57 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
357 AM CDT Fri Aug 13 2021
KSZ069-070-130930-
Butler KS-Greenwood KS-
357 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of Butler and Greenwood
Counties through 430 AM CDT...
At 355 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Gridley to Eureka to near
Elbing. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and torrential rainfall rates.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Andover, Augusta, Eureka, Towanda, Benton, Leon, Madison,
Potwin, Hamilton, Severy, Elbing, Burns, Fall River, Rosalia,
Cassoday, Climax, Virgil, Eureka City Lake and Santa Fe Lake.
This includes Interstate 35 between Mile Markers 56 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3761 9651 3767 9714 3809 9713 3809 9636
3812 9636 3817 9608 3817 9596 3760 9597
TIME...MOT...LOC 0855Z 123DEG 4KT 3803 9598 3781 9650 3801 9712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 13, 4:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
430 AM CDT Fri Aug 13 2021
KSZ069-070-094-131000-
Butler KS-Greenwood KS-Elk KS-
430 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of northern Elk, Butler
and southern Greenwood Counties through 500 AM CDT...
At 429 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fall River to Latham to Whitewater. These
storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and torrential rainfall rates.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Andover, Augusta, Rose Hill, Eureka, Douglass, Towanda,
Benton, Whitewater, Leon, Potwin, Severy, Elbing, Fall River, Latham,
Rosalia, Climax, Eureka City Lake, Santa Fe Lake and El Dorado State
Park.
This includes Interstate 35 between Mile Markers 56 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3748 9714 3808 9715 3792 9650 3794 9596
3748 9596
TIME...MOT...LOC 0929Z 090DEG 1KT 3761 9596 3754 9666 3799 9715
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:12 PM CDT | Special Weather Statement | ICT | Saline | 48 min |
| Aug 12, 7:37 PM CDT | Special Weather Statement | ICT | Rice | 38 min |
| Aug 12, 8:06 PM CDT | Special Weather Statement | ICT | Rice | 39 min |
| Aug 12, 8:23 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| Aug 12, 8:31 PM CDT | Special Weather Statement | ICT | Russell | 44 min |
| Aug 12, 8:49 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| Aug 12, 9:11 PM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Aug 12, 9:44 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
| Aug 12, 9:56 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:01 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| Aug 12, 10:11 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:32 PM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Aug 12, 10:48 PM CDT | Special Weather Statement | ICT | Marion | 27 min |
| Aug 12, 10:52 PM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Aug 12, 11:18 PM CDT | Special Weather Statement | ICT | Ellsworth | 27 min |
| Aug 12, 11:19 PM CDT | Special Weather Statement | ICT | Marion | 26 min |
| Aug 12, 11:50 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| Aug 13, 12:20 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Aug 13, 2:22 AM CDT | Special Weather Statement | ICT | Greenwood | 23 min |
| Aug 13, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 33 min |
| Aug 13, 3:16 AM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Aug 13, 3:57 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 33 min |
| Aug 13, 4:15 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood, Marion | 5 hr |
| Aug 13, 5:01 AM CDT | Special Weather Statement | ICT | Elk | 29 min |
| Aug 13, 6:11 AM CDT | Areal Flood Warning | ICT | Allen, Wilson, Woodson | 4 hr |
| Aug 13, 7:38 AM CDT | Special Weather Statement | ICT | Labette | 37 min |
| Aug 13, 8:15 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.